In the cold season, Russians remember how hard it becomes for them without vitamins – and they start to get sick more often, and the skin with hair deteriorates. Therefore, there are trips to the pharmacy with the wholesale purchase of various dietary supplements, although they should not be taken without consulting a specialist. An overdose of vitamins can have a very bad effect on health and lead to serious diagnoses, said pharmacologist Sergei Andreev.
As the head of the Department of Clinical Pharmacology of City Clinical Hospital No. 52 explained, vitamin deficiency is an unpleasant thing, but their surplus is considered something worse. Dietary supplements are sold without prescriptions, although the consequences of an overdose can be very sad.
Vitamin D is usually taken for prevention at 2,000–5,000 units per day, which is a safe and effective dose. To treat a deficiency, it is raised, but the expert does not advise anyone to 100,000 – this is already a toxic amount of the drug, which will lead to a deterioration in the condition. For example, irritability and headaches will appear.
Vitamins D and E are fat-soluble and are not excreted from the body, so they accumulate without limit. It gets even worse after taking a large amount of vitamin A, a water-soluble vitamin. Such elements are excreted through the kidneys and liver, so if you do not follow the dosage, you can plant them and get toxic hepatitis.
An overdose of vitamin B has no less unpleasant consequences. After it, problems with coordination of movements begin, and the skin becomes sensitive.